MAUDE Adverse Event Report: ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE

ABBOTT VASCULAR HT TURNTRAC; GUIDE WIRE
Catalog Number 1020014
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal interaction with the introducer sheath resulted in the reported difficulty to remove.Manipulation of the device ultimately resulted in the reported material separation.It should be noted that the hi-torque turntrac guide wire instructions for use states: do not: push, auger, withdraw, or torque a guide wire that meets resistance.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Although it was noted that resistance was noted during removal of the guide wire, this was due to the guidewire being caught in the introducer sheath therefore the force applied during removal of the device seemed to be a reasonable clinical response to the difficulties.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported the procedure was performed to treat a lesion in right coronary artery.The turntrac guide wire kinked when exiting the guide catheter and when removing the turntrac guide wire, the guide wire got caught in the introducer sheath.Force was used during removal and the guide wire was withdrawn.Once outside of the anatomy, the tip of the guide wire was noted to have separated in two pieces, at the radiopaque marker.A new turntrac guide wire was used successfully to complete the procedure without issue.There were no adverse patient effects.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
HT TURNTRAC
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9372422
Report Number2024168-2019-13912
Device Sequence Number14076045
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Catalogue Number1020014
Device Lot Number8122062
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2019
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1